Tecfidera and Menstruation

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Tecfidera and Menstruation

Postby Jumper » Wed Oct 09, 2013 7:54 pm

I'm 40. Has anyone experienced a change in their monthly cycle since being on Tecfidera?
Jumper
Newbie
 
Posts: 5
Joined: Sun Sep 29, 2013 9:47 am

Advertisement

Re: Tecfidera and Menstruation

Postby princesst » Tue Oct 29, 2013 11:38 pm

Not yet but only in it 17 days...if so I'll let you know
princesst
Newbie
 
Posts: 4
Joined: Tue Oct 29, 2013 11:10 pm

Re: Tecfidera and Menstruation

Postby FriscoTxMS » Sun Nov 17, 2013 12:36 pm

Yes, I was wondering if it was only me. I started Tecfidera mid-September and have had regular periods since. Prior, I could go a year or two before having a period.
FriscoTxMS
Getting to Know You...
 
Posts: 11
Joined: Sun Nov 17, 2013 11:28 am

Re: Tecfidera and Menstruation

Postby LauraLou543 » Mon Mar 17, 2014 4:22 pm

I just started Tecfidera about a month and a half ago. My period started this week, and usually I am in a lot of pain for the first 2 days. I have not had one bit of pain. That has never happened. Also, it has just been strange. Not a consistent flow. It seemed to stop early, and there was nothing for 18ish hours, and suddenly it came back full force and I had to run to the bathroom.
LauraLou543
Newbie
 
Posts: 1
Joined: Mon Mar 17, 2014 4:12 pm

Re: Tecfidera and Menstruation

Postby Gallamel » Thu Mar 27, 2014 11:34 am

I started Tecfidera 2.5 weeks ago. I'm on birth control pills- but since starting tecfidera I bled for 12 days! Is this because of the Tecfidera? I don't see any other reason. I'm worried because I do not want to have any reproductive problems. My husband and I want to have our first child soon.
Gallamel
Newbie
 
Posts: 1
Joined: Thu Mar 27, 2014 11:30 am

Re: Tecfidera and Menstruation

Postby NHE » Thu Mar 27, 2014 8:27 pm

Gallamel wrote:I started Tecfidera 2.5 weeks ago. I'm on birth control pills- but since starting tecfidera I bled for 12 days! Is this because of the Tecfidera? I don't see any other reason. I'm worried because I do not want to have any reproductive problems. My husband and I want to have our first child soon.


Tecfidera was found to cause testicular toxicity in preclinical testing. tecfidera-bg-12-dimethyl-fumarate-f52/topic22021.html I don't know what it does in females or in people. It's certainly something to discuss with your doctor.
User avatar
NHE
Volunteer Moderator
 
Posts: 3418
Joined: Sat Nov 20, 2004 3:00 pm

Re: Tecfidera and Menstruation

Postby rancholulu » Fri Jun 20, 2014 11:28 am

I've been on Tecfidera for 20 days now, and my period is 6 days late, currently. I haven't been this late starting possibly ever. I'm definitely assuming the delay is due to the medication, especially since I have only gotten negatives on the couple of PT's I've taken. My husband and I are trying to conceive but we only had one shot at it over the past month, so if I'm pregnant, that would be crazy! And I know I'm supposed to halt taking Tecfidera immediately as soon as I find out that I am pregnant...ahhhhh, good times.
rancholulu
Getting to Know You...
 
Posts: 11
Joined: Fri May 23, 2014 9:33 am

Re: Tecfidera and Menstruation

Postby rancholulu » Mon Jun 23, 2014 2:55 pm

Update: I think the medication might have played a part in my ovulating late this month, which explains why I am 9 days late (definitely not pregnant). I haven't asked my doctor what his thoughts are about it yet.
rancholulu
Getting to Know You...
 
Posts: 11
Joined: Fri May 23, 2014 9:33 am

Re: Tecfidera and Menstruation

Postby mkbmomma » Mon Jul 14, 2014 10:50 am

I am newly diagnosed with MS in April 2014 and have been on Tecfidera for a little over 2 months and I have missed both of my last 2 periods. I am not pregnant which was confirmed by a test in the hospital prior to recieving Xrays and a CT scan. I am on birth control pills and usually have just a ligth 3-4 day period, but I have had nothing the past 2 months. Not sure what's going on.
mkbmomma
Newbie
 
Posts: 7
Joined: Mon Jul 14, 2014 9:55 am

Re: Tecfidera and Menstruation

Postby sandybg » Thu Aug 21, 2014 4:49 pm

HI,
I been in on Tecfidera for 7 months and my menstruation has gotten worst then ever. Cramping has not been this bad since I was in Middle school and my flow has triple. Will this be a life until menopause?? :confused:
sandybg
Newbie
 
Posts: 1
Joined: Thu Aug 21, 2014 4:42 pm


Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service